Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
br*

Giving Up Accutane - What Next?

Recommended Posts

So I'm on my second accutane course. I did one back in 2009/2010 - and I started again 3-4 months ago.

I've been having hell with this second course - massive lethargy and demotivation towards everything. Worst of all, I suspect accutane may have something to do with my degrading eyesight. My eyesight is getting worse, I'm nearsighted, and I'm starting to see an increase of "floaters" in my eyes. To the point where they actually are annoying me, mainly when looking at bright things such as out windows etc.

I'm wondering - what's next? I do not wish to continue with the treatment - but I'm not sure that this course will have fully gotten rid of the acne. It's definitely miles better than when I started, but I'm expecting it to degrade again. I've been on doxycycline trihydrate - hated that. I don't like the idea of being jacked up on antibiotics for long periods of time.

What should I do? I'm definitely leaning towards the nutrition/exercise approach - I'm currently pretty shotty with my diet, and my exercise regime is non existent.

Any people been in a similar situation?

I'm not expecting masses of acne coming back - but I do want to keep clear.

Link to post
Share on other sites

I'm sure people think I'm nuts, but try carrot juice. It's a time commitment, but juicing 5lbs of carrots daily for 6 months has the same dramatic healing effect on acne as accutane, without the toxic side effects (according to my pharmacist friend).

I have just completed two months, washing with cetaphil's antibacterial bar and moisturizing with a simple rosewater and glycerine mist. I am also in my seventh month of retin-a (just increased from .025% to .05%). The dermatologist I saw last month was skeptical of the carrots, to say the least. He prescribed me spiro along with the increased strength retin-a and told me to come back in three months. He also gave me the option of a short course of Accutane should that not be enough. WELL...I never started the spiro, because I am convinced the carrots will clear me, and I want to prove to him that correcting an obvious systemic issue will fix my skin (as opposed to masking the symptoms with something like spiro). And guess what...? IT'S WORKING.

I felt like I had the flu for the first few days and had a breakout at the beginning of treatment, but my skin has only improved. The beta carotene is a precursor to vitamin a, so your body uses what it needs. I have NOT turned orange, but I do have a glow/slight tanned thing going on. I would post photos but I am horribly ashamed of how bad my skin got (now I have hyper pigmentation scars and a couple of tiny blemishes that come and go, clearing within 3 days (INCLUDING CYSTS). I haven't had a big one in a month, and only one or two small actives a week (a HUGE improvement over the face load I had two months ago). No more undergrounders or whiteheads YAY!!

Here is a link to the pharmacist's site, which details the simple procedure:

http://www.dreamsaesthetic.com/health/acne.html

I can't say what will work for you, but this might be an option if you're willing to pay about $3/day (I am broke so I haven't been buying organic!) and invest some time. Good luck to you!

Edited by cosmic crusader
Link to post
Share on other sites

Hmmm. I'm not too sure how keen I am on quite that level of carrot consumption - but I do love carrots. They're delicious, and I should make a conscious effort to eat more.

Additionally, I found an awesome little local site that sells lots of raw supplements - and I bought 1kg of hemp protein powder. I'm excited for this, it looks really nutritious and surely can't be a bad thing to add to my diet! Plus, it's cheap! Around 70 cents per day.

Link to post
Share on other sites

So I'm on my second accutane course. I did one back in 2009/2010 - and I started again 3-4 months ago.

I've been having hell with this second course - massive lethargy and demotivation towards everything. Worst of all, I suspect accutane may have something to do with my degrading eyesight. My eyesight is getting worse, I'm nearsighted, and I'm starting to see an increase of "floaters" in my eyes. To the point where they actually are annoying me, mainly when looking at bright things such as out windows etc.

I'm wondering - what's next? I do not wish to continue with the treatment - but I'm not sure that this course will have fully gotten rid of the acne. It's definitely miles better than when I started, but I'm expecting it to degrade again. I've been on doxycycline trihydrate - hated that. I don't like the idea of being jacked up on antibiotics for long periods of time.

What should I do? I'm definitely leaning towards the nutrition/exercise approach - I'm currently pretty shotty with my diet, and my exercise regime is non existent.

Any people been in a similar situation?

I'm not expecting masses of acne coming back - but I do want to keep clear.

So I'm on my second accutane course. I did one back in 2009/2010 - and I started again 3-4 months ago.

I've been having hell with this second course - massive lethargy and demotivation towards everything. Worst of all, I suspect accutane may have something to do with my degrading eyesight. My eyesight is getting worse, I'm nearsighted, and I'm starting to see an increase of "floaters" in my eyes. To the point where they actually are annoying me, mainly when looking at bright things such as out windows etc.

I'm wondering - what's next? I do not wish to continue with the treatment - but I'm not sure that this course will have fully gotten rid of the acne. It's definitely miles better than when I started, but I'm expecting it to degrade again. I've been on doxycycline trihydrate - hated that. I don't like the idea of being jacked up on antibiotics for long periods of time.

What should I do? I'm definitely leaning towards the nutrition/exercise approach - I'm currently pretty shotty with my diet, and my exercise regime is non existent.

Any people been in a similar situation?

I'm not expecting masses of acne coming back - but I do want to keep clear.

how long were you on the doxycycline for?

Link to post
Share on other sites

So I'm on my second accutane course. I did one back in 2009/2010 - and I started again 3-4 months ago.

I've been having hell with this second course - massive lethargy and demotivation towards everything. Worst of all, I suspect accutane may have something to do with my degrading eyesight. My eyesight is getting worse, I'm nearsighted, and I'm starting to see an increase of "floaters" in my eyes. To the point where they actually are annoying me, mainly when looking at bright things such as out windows etc.

I'm wondering - what's next? I do not wish to continue with the treatment - but I'm not sure that this course will have fully gotten rid of the acne. It's definitely miles better than when I started, but I'm expecting it to degrade again. I've been on doxycycline trihydrate - hated that. I don't like the idea of being jacked up on antibiotics for long periods of time.

What should I do? I'm definitely leaning towards the nutrition/exercise approach - I'm currently pretty shotty with my diet, and my exercise regime is non existent.

Any people been in a similar situation?

I'm not expecting masses of acne coming back - but I do want to keep clear.

So I'm on my second accutane course. I did one back in 2009/2010 - and I started again 3-4 months ago.

I've been having hell with this second course - massive lethargy and demotivation towards everything. Worst of all, I suspect accutane may have something to do with my degrading eyesight. My eyesight is getting worse, I'm nearsighted, and I'm starting to see an increase of "floaters" in my eyes. To the point where they actually are annoying me, mainly when looking at bright things such as out windows etc.

I'm wondering - what's next? I do not wish to continue with the treatment - but I'm not sure that this course will have fully gotten rid of the acne. It's definitely miles better than when I started, but I'm expecting it to degrade again. I've been on doxycycline trihydrate - hated that. I don't like the idea of being jacked up on antibiotics for long periods of time.

What should I do? I'm definitely leaning towards the nutrition/exercise approach - I'm currently pretty shotty with my diet, and my exercise regime is non existent.

Any people been in a similar situation?

I'm not expecting masses of acne coming back - but I do want to keep clear.

how long were you on the doxycycline for?

It was a while ago - but at least a few months. I think 4-5?

My body really didn't agree with it.

Link to post
Share on other sites

Cutting out dairy and sugar is a bit of a major step. Certainly something that I agree with and would happily work towards (I believe the more vegan we eat, the healthier we are, as long as it's balanced and nutritious and all that) - but there is no escaping that it is a major step.

I'm a male and I need to keep my calorie/protein intake high. The hemp powder should help with the protein side, but calories - any easy sources of them tend to be dairy or loaded with sugars.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×